Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 11, 2011, 5:51 PM EDT for Seminole County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 11, 2011, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WWUS82 KMLB 112151
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT THU AUG 11 2011
FLZ046-112230-
SEMINOLE-
551 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN SEMINOLE COUNTY...
* UNTIL 630 PM EDT.
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE JESSUP...
MOVING SOUTH AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2862 8133 2879 8122 2879 8118 2878 8118
2879 8116 2878 8109 2862 8110
TIME...MOT...LOC 2150Z 011DEG 6KT 2874 8118
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:09 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 3:09 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 309 PM EDT THU AUG 11 2011 .DISCUSSION... TONIGHT...POCKET OF DRIER AIR ALOFT ADVECTING DOWN OVER THE NORTH HAS DELAYED CLOUD GROWTH THERE...BUT A COLLISION OF THE EAST/WEST COAST BOUNDARIES MAY OCCUR THIS EVENING OVER THE SPINE OF THE PENINSULA...SO WILL INCLUDE A SLIGHT CHANCE FOR STORMS OVER THE NORTH INTERIOR. THE SOUTH IS STILL QUITE MOIST BUT ONGOING STORMS SHOULD COME TO AN END SOONER ACROSS THE INTERIOR...BUT WILL KEEP A SMALL CHANCE FOR EVENING STORMS THERE TOO. FRI...THE DRY AIR POCKET IS FORECAST TO NARROW AS MOISTENING OCCURS TO THE NORTH AND SOUTH. A WEAK LOW LEVEL TROUGH OVER THE AREA IS FORECAST TO DRIFT BACK SLIGHTLY TO THE NORTH SO HIGH MOISTURE SHOULD REMAIN ACROSS THE SOUTH. SHORTWAVE TROUGH MOVING ACROSS THE SOUTHEAST STATES IS FORECAST TO BEGIN MOISTENING NORTHERN AREAS. THE MOS POPS HAVE TRENDED UP TO 40 PERCENT. STEERING FLOW LOOKS WEAK...WITH A SOUTH/SOUTHWEST MOTION INDICATED. THIS SHOULD FAVOR INLAND SECTIONS...SO HAVE MATCHED MOS THERE...AND GONE WITH 30 PERCENT FOR THE COAST. SAT-SUN (PREVIOUS DISCUSSION)...GFS SHOWS WEAK CYCLONIC FLOW OVER THE AREA SAT FROM A WEAK FRONTAL TROUGH STRETCHED ACROSS THE AREA WITH SUFFICIENT MOISTURE (PWATS AROUND 2 INCHES) TO SUPPORT SCATTERED STORMS ESPECIALLY OVER THE INTERIOR. FLOW BECOMES S/SW BY EARLY SUNDAY AS A STRONGER FRONTAL BOUNDARY PUSHES INTO THE SE U.S. AND RIDGE REBUILDS ACROSS THE FL STRAITS. EXPECT A SEA BREEZE TO DEVELOP EACH DAY WHICH WILL LIMIT MAX TEMPS TO THE LOWER 90S ALONG THE COAST...MID 90S INTERIOR. MON-WED...AREA IS FORECAST TO REMAIN UNDER WEAK TROUGHING ALOFT WITH WEAK PRESSURE PATTERN AT THE SFC. THE AFOREMENTIONED FRONTAL BOUNDARY WILL STALL AND WASH OUT BEFORE REACHING CENT FL...AS ONE WOULD EXPECT IN AUGUST. MOISTURE WILL BE SUFFICIENT TO PRODUCE SCATTERED CONVECTION EACH AFTN OVER THE INTERIOR WHICH COULD MOVE BACK TO THE EAST COAST MON AND TUE. SLIGHTLY ABOVE NORMAL TEMPS SHOULD PERSIST...MID 90S INTERIOR AND LOW 90S COAST. && .AVIATION... CONVECTION SHOULD START TO PROPAGATE INLAND AWAY FROM KMLB-KVRB. THE NORTH INTERIOR TERMINALS COULD BE AFFECTED BY LATE DAY STORMS AS THE EAST/WEST COAST BOUNDARY COLLIDE...BUT PROBABILITIES ARE TOO LOW TO MENTION YET. MOISTURE WILL BE SUFFICIENT FOR SCATTERED AFTERNOON STORMS FRI... WITH THE INTERIOR BEING MOST FAVORED. && .MARINE... FRI...LIGHT MOSTLY SOUTH FLOW EXPECTED AS WEAK LOW LEVEL BOUNDARY GRADUALLY WASHES OUT OR WEAK AREA OF LOW PRESSURE DEVELOPS VICINITY NORTH FLORIDA. AFTERNOON STORMS SHOULD BE OVER THE MAINLAND AS STEERING FLOW DOES NOT FAVOR PUSH BACK ACROSS THE COAST. WEEKEND...ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO NUDGE BACK ACROSS THE BAHAMAS AND THE FLORIDA STRAITS/SOUTH FLORIDA. MOIST SOUTHWEST FLOW SHOULD BE 10 KNOTS OR LESS. WEAK STEERING FLOW IS FORECAST TO PUSH AFTERNOON STORMS BACK ACROSS THE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 94 77 92 / 10 30 10 30 MCO 76 96 78 94 / 10 40 20 40 MLB 75 91 76 92 / 10 30 10 30 VRB 73 93 75 92 / 10 30 10 30 LEE 78 96 79 95 / 10 40 20 40 SFB 79 97 79 96 / 10 40 20 40 ORL 79 97 79 96 / 10 40 20 40 FPR 73 91 73 92 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY IMPACT WEATHER UPDATES...WIMMER RADAR...BOWEN
Hazardous weather outlook, Aug 11, 12:00 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1200 PM EDT THU AUG 11 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-111900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1200 PM EDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A NORTHWEST STEERING FLOW WILL PUSH SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST AT AROUND 15 MPH THROUGH LATE AFTERNOON. A DIFFUSE EAST COAST SEA BREEZE WILL DEVELOP LATE AFTERNOON AND SLOWLY PUSH WESTWARD ACROSS THE COASTAL COUNTIES THEN WEST OF INTERSTATE 95 THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS. THE BEST POSSIBILITY FOR ANY STRONGER STORMS TODAY WILL BE SOUTH OF A LINE FROM VERO BEACH TO KISSIMMEE. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 45 MPH. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE NORTHWEST TO THE SOUTHEAST WEST THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS THE REGION. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 35 KNOTS OVER INLAND LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRIER AIR WILL REMAIN OVER THE AREA THROUGH THE END OF THE WEEK...KEEPING LOWER CHANCES FOR STORMS INTO FRIDAY. CHANCES WILL INCREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS WESTERLY STEERING FLOW RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/UPDATE WIMMER
In the hours before
Special weather statement, Aug 11, 5:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT THU AUG 11 2011
FLZ045-053-112200-
ORANGE-OSCEOLA-
518 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN ORANGE COUNTY...NORTHERN
OSCEOLA COUNTY...
* UNTIL 600 PM EDT.
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CHRISTMAS...MOVING
SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE MARY JANE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2861 8116 2861 8097 2859 8094 2857 8094
2821 8103 2835 8135
TIME...MOT...LOC 2117Z 021DEG 12KT 2855 8106
BOWENSpecial weather statement, Aug 11, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT THU AUG 11 2011
FLZ046-112230-
SEMINOLE-
551 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN SEMINOLE COUNTY...
* UNTIL 630 PM EDT.
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR LAKE JESSUP...
MOVING SOUTH AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2862 8133 2879 8122 2879 8118 2878 8118
2879 8116 2878 8109 2862 8110
TIME...MOT...LOC 2150Z 011DEG 6KT 2874 8118
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:18 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.